# SDR IAVA201109140001

- Difficulty date: September 14, 2011
- Submitted: September 23, 2011
- Operation: Air carrier
- Aircraft: N377RS
- Make and model: Bell 407
- Aircraft serial: 53584
- Engine: Allsn 250C47B
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Structure
- Condition: Cracked
- Location: Tailboom
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THAT THERE WAS A VIBRATION IN THE ACFT.  INVESTIGATION FOUND THE RIVETS WORKING AT TAILBOOM TO TAIL ROTOR GEARBOX CASTING MOUNT.  FURTHER INVESTIGATION FOUND A CRACK IN THE TAIL BOOM AT THE 11:00 POSITION, APPROX 1.5 INCHES LONG AT THE ROW OF RIVETS ATTACHING THE TAIL ROTOR GEARBOX CASTING TO THE TAILBOOM.  AN EVENT 4 INSPECTION HAD BEEN COMPLIED WITH 64 HOURS PRIOR WITH NO DEFECTS NOTED.  THE LAST BALANCE AT EVENT 1 INSPECTION 163.6 HRS PRIOR WITH NO DEFECTS NOTED.  AN EVENT 5 INSPECTION HAD BEEN ACCOMPLISHED 17.7 HOURS PRIOR AND NO DEFECTS NOTED.  THE TAIL ROTOR WAS REMOVED AND A STATIC BALANCED PERFORMED.  THE STATIC BALANCE WAS FOUND TO BE OUT OF TOLERANCE.  UPON FURTHER INVESTIGATION THE TAIL ROTOR TRUNNION WAS FOUND TO HAVE SHIFTED . 065.
